Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 21, 2005, 7:55 PM MDT for Garfield County, Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2005, 7:55 PM MDT (01:55 UTC)
- Expired
- Jun 21, 2005, 9:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 107 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 7:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3645 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:40 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 1:40 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 140 PM MDT TUE JUN 21 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... ACTIVE BEGINNING TO SHORT TERM PERIOD WITH ANOTHER ROUND OF SEVERE WEATHER TONIGHT. VERY UNSTABLE ATMOSPHERE CONTINUES ACROSS NORTHEAST MONTANA WITH SURFACE DEW POINTS IN THE 60S AND 70S ACROSS MOST AREAS THIS AFTERNOON. FIRST ORDER OF BUSINESS IS RATHER PERSISTENT SUPERCELL JUST NORTH OF PHILLIPS COUNTY. SHOULD CONTINUE TO PUSH ALONG THE CANADIAN BORDER INTO THE EVENING AND POSSIBLY SPARK ADDITIONAL STORMS SO WILL UP POPS ACROSS THE FAR NORTH. LOW CONFIDENCE ON IMPACT CELL WILL HAVE ACROSS THE REST OF THE NORTHERN COUNTIES FOR THE REST OF THE AFTERNOON. WILL KEEP ISOLATED POPS NORTH OF THE MISSOURI RIVER. IT APPEARS THAT MAIN THREAT FOR SEVERE WX WILL BE ASSOCIATED WITH CONVECTION CURRENTLY INITIATING OFF HIGHER TERRAIN OF SW MONTANA IN RESPONSE TO WAVE PUSHING NORTH. BEST CHANCES FOR THIS ACTIVITY WILL BE ACROSS WESTERN ZONES WHERE HIGHEST THREAT OF SEVERE STORMS ALSO RESIDES AND HAVE UPPED POPS HERE. WILL SPREAD POPS ACROSS ENTIRE AREA AFTER MIDNIGHT IN CASE MCS DEVELOPS AND MOVES ACROSS NORTHEAST MONTANA AGAIN...BUT WITH RIDGE OVER THE AREA FAR SOUTHEAST MAY STAY CAPPED AND THEREFORE DRY. INTO WEDNESDAY FRONT APPROACHES THE AREA WITH STRONG THERMAL RIDGE BUILDING ACROSS NORTHEAST MONTANA. WITH WINDS SWITCHING TO THE WEST IN THE AFTERNOON SHOULD SEE THINGS MIX OUT WELL...WITH HIGHS WELL INTO THE 90S MOST AREAS. WILL LIKELY SEE ANOTHER ROUND OF THUNDERSTORMS TOMORROW AFTERNOON/EVENING AS THINGS INITIATE OFF HIGHER TERRAIN...THEN SPREAD EAST OVERNIGHT. INHERITED FORECAST HAS HANDLE ON THIS SO WILL NOT MAKE TOO MANY CHANGES. WILL HOLD OFF ON SEVERE MENTION FOR NOW TO FOCUS ON TONIGHT AND LET NEXT SHIFT RE-EVALUATE. BEHIND COLD FRONT THURSDAY EXPECT MUCH COOLER TEMPERATURES WITH HIGHS ONLY AROUND 80 MOST AREAS. MAY SEE A FEW SHOWERS/STORMS ACROSS NORTHEAST WITH WAVES MOVING THROUGH FLOW...BUT THURSDAY WILL LIKELY BE FIRST DAY WITHOUT SEVERE WEATHER IN A WHILE. JJZ .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... LITTLE CHANGE IN THE FORECAST WITH MODELS NOT STRAYING MUCH FROM PREVIOUS SOLUTIONS. MOIST SOUTHWEST FLOW CONTINUES TO BRING POSSIBILITY OF THUNDERSTORMS EACH DAY. COULD BE SLIGHT BREAK IN THE ACTIVITY EARLY IN THE PERIOD AS SHORTWAVE TROF SKIMS ACROSS WESTERN CANADA ON THURSDAY. BY FRIDAY...COOLER...MORE STABLE HIGH PRESSURE WILL SLIDE INTO MONTANA. GIVEN THE PATTERN OF THE PAST WEEK OR SO WOULD NOT COMPLETELY RULE OUT THE POSSIBILITY OF THUNDERSTORMS. SOUTHWEST FLOW OPENS BACK UP OVER THE WEEKEND WITH RIDGE AXIS TO THE EAST. THIS WILL INCREASE THE THUNDERSTORM POTENTIAL BUT STILL SOMEWHAT CONDITIONAL ON SHORTWAVE ENERGY. EBERT && AVIATION... VFR UNTIL EVENING WHEN STORMS MAY DROP ANY SITE TO IFR OR LIFR. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 21, 5:55 AM MDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 555 AM MDT TUE JUN 21 2005 MTZ016>027-059>062-221200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 555 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE AREA. SOME STORMS WILL LIKELY BECOME SEVERE AND PRODUCE DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AND PERSIST INTO THE OVERNIGHT HOURS WEDNESDAY THROUGH SUNDAY. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 21, 7:27 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
727 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 2.00 INCH VALLEY MT PUBLIC
HAIL MEASURED 2.5 INCHES BY 1.5 INCHES.
&&
BOGELThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:13 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.